Hail, Clark
- When
- January 2, 4:54 PM EST to 4:58 PM EST
- Where
- Clark County, Springfield
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -83.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 2, 3:34 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EST MON JAN 2 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER EASTERN ILLINOIS THIS AFTERNOON. WARM FRONT WAS LOCATED ACROSS NORTHERN OHIO AND EXTENDED WEST INTO NORTHERN INDIANA. COLD FRONT EXTENDED SOUTH FROM CENTRAL INDIANA INTO LOUISIANA. UPPER LOW WAS LOCATED OVER WESTERN ILLINOIS. RADAR IMAGERY SHOWS LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST- NORTHEAST. WITH LINE APPROACHING..HAVE GONE WITH 100 POPS FOR THIS EVENING. AFOREMENTIONED LOW PUSHES EAST BY TUESDAY MORNING. HAVE LINGERED SLIGHT POPS ACROSS THE EAST THROUGH EARLY AFTERNOON ON TUESDAY. UPPER LEVEL LOW PUSHES EAST BY TUESDAY AFTERNOON AND UPPER LEVEL RIDGING BUILDS IN. REGION WILL REMAIN IN PROGRESSIVE ZONAL FLOW THROUGH THE SHORT TERM. NEXT SYSTEM APPROACHES CWA ON WEDNESDAY. LOW WILL PUSH ACROSS THE GREAT LAKES WEDNESDAY INTO EARLY THURSDAY. HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS THE NORTH EARLY WEDNESDAY AND INCREASED TO CHANCE ACROSS THE ENTIRE CWA. PRECIP SHOULD REMAIN ALL LIQUID DURING THE DAY AND CHANGE OVER TO A MIX OF RAIN AND SNOW BY 00Z. PRECIP SHOULD CHANGE OVER TO ALL SNOW BY THURSDAY MORNING. FOR TEMPS...HAVE GONE CLOSE TO GUIDANCE NUMBERS OVERNIGHT. FOR TUESDAY...MET NUMBERS SEEM A BIT TOO COLD SO HAVE STUCK CLOSER TO WARMER MAV NUMBERS WITH CLOUD COVER. MAV NUMBERS SEEM A BIT TO WARM ON WEDNESDAY AND MET SEEMS A BIT TOO COLD SO HAVE GONE CLOSER TO FWC NUMBERS. RLG && .LONG TERM (THURSDAY THROUGH MONDAY)... A RETURN TO MORE SEASONABLE WEATHER WILL OCCUR DURING THE PERIOD. ON THURSDAY AND FRIDAY...LOW PRESSURE WILL TRAVEL FROM THE GREAT LAKES TO THE ATLANTIC COAST. UNDER A COLD ADVECTION REGIME...NORTHWEST TO NORTH FLOW OFF THE GREAT LAKES AIDED BY OROGRAPHIC LIFT AND A SHORT WAVE TROUGH WILL PROVIDE A CHANCE OF SNOW SHOWERS. HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY. SLIGHT WARM ADVECTION WILL OCCUR SUNDAY AND MONDAY AS ANOTHER LOW MOVES THROUGH THE LAKES BRINGING A CHANCE FOR RAIN AND SNOW. EXPECT A MODEST AMOUNT OF PRECIPITATION WITH LOW APPEARING TOO WEAK ON LATEST MODEL RUN TO TAP MUCH GULF MOISTURE. TEMPERATURES WILL BE TYPICAL FOR JANUARY THURSDAY THROUGH SATURDAY BEFORE A SLIGHT REBOUND SUNDAY AND MONDAY. DAILY MEAN TEMPERATURES MAY ACTUALLY BE SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD WITH LESS THAN IDEAL RADIATIONAL COOLING DUE TO PERSISTENT BOUNDARY LAYER MOISTURE. CONIGLIO && .AVIATION... OVERRUNNING PCPN STILL NR KCMH/KLCK...BUT IT SHOULD BE NORTH OF THOSE TWO TAFS SHORTLY AFT 18Z...SO WILL NOT CARRY PCPN IN THE BEGINNING. CIGS ARE BOUNCING UP AND DOWN IN THE SC...FROM VFR TO MVFR AND BACK. TRIED TO TIME AND COVER THESE CHANGES AS WELL AS POSSIBLE UNTIL DRY SLOT AHEAD OF CONVECTIVE LINE WORKS INTO KCVG/KLUK SHORTLY. HAVE TSRA LINE TIMED TO I-75 AROUND 00Z AND KCMH/KLCK AROUND 4Z. GAVE A TEMPO BEGINNING AN HOUR BEFORE THIS TO COVER ANY STORMS THAT MIGHT DEVELOP AHEAD OF THE LINE. EXPECT LINE TO WEAKEN AS IT MOVING INTO TAFS WITH LOSS OF HEATING...THUS WENT WITH STRONGER GUSTS IN THE WEST VERSUS THE EAST. ALSO...NOTICED THAT THE NORTHERN EDGE WAS WEAKENING...SO ONLY WENT TEMPO IN KCMH/KLCK. AFTER LINE...EXPECT A BRIEF BREAK IN THE CLOUDS...BEFORE WRAP AROUND WORKS IN. BASED ON OBS IN MO...LOWERED CIGS TO IFR AFTER 06Z. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 559 AM EST MON JAN 2 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 559 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO THIS AFTERNOON. THIS LOW WILL BRING PLENTY OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...ESPECIALLY SOUTH OF I-70 NEAR THE OHIO RIVER. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING IS ANOTHER CONCERN TODAY AS MOST AREAS HAVE SEEN AT LEAST A QUARTER OF AN INCH OF RAINFALL THIS MORNING. TO MAKE MATTERS WORSE SOME LOCAL RIVERS AND STREAMS ARE RUNNING FULL AND THE GROUND...ESPECIALLY NORTH OF I-70...IS STILL FROZEN SEVERAL INCHES BELOW THE SURFACE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG CARROLLTON 38.68N 85.16W
01/02/2006 CARROLL KY LAW ENFORCEMENT
2 TREES DOWN ON HWY 55
&&
RLGThe Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492068.